Format

Send to

Choose Destination
Dermatology. 2007;215(2):152-4.

Exacerbation of lupus panniculitis following anti-hepatitis-B vaccination.

Author information

1
Department of Dermatology, Centre Hospitalier Universitaire, Li├Ęge, Belgium.

Abstract

Even though benefits of vaccination policies have been widely demonstrated, vaccine injections might be associated with rare side effects. In this setting, the potential role of vaccines, mostly against hepatitis B virus, in the induction of autoimmunity has been a matter of controversy. We report the case of a woman followed for a lupus panniculitis which had been in remission for 3 years, who developed a lupus flare following an anti-hepatitis-B vaccine injection. The topography of recurring lupus lesions, the chronology of the flare and the increase in the antinuclear autoantibody serum level all supported a causal role for vaccination in the relapse of the lupus lesions. We believe that the present case might provide a first observation of lupus panniculitis possibly induced by hepatitis B vaccination, and this should be added to the range of dysimmune manifestations caused by vaccinations.

PMID:
17684379
DOI:
10.1159/000104268
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for S. Karger AG, Basel, Switzerland
Loading ...
Support Center